Couldn't find what you looking for?

TRY OUR SEARCH!

Can you tell me a bit more about diuretics? I have to take them due to my problems with kidney stones, but I have heard that those meds are not something that should be taken lightly, although my doctor convinces me that I have nothing to worry about. So, what are some precautions of taking diuretics?

Loading...

Well, you have to know that almost all medications have some possible side effects and that is something that has to be dealt with. I mean, if the benefit of the medication is bigger than the side effect, then we can say that the medication works. Of course, even in that case, if the side effect is unbearable, you can always stop with the therapy and ask for some other medications. And this goes for diuretics too.
Reply

Loading...

The most common side effect associated with diuretics is an increased elimination of potassium, resulting in a dangerously low level of potassium in the body. With the exception of potassium-sparing versions, all diuretics may cause a loss of potassium, which, if left untreated, increases the risk for heart rhythm disturbances that can be serious. Taking a potassium supplement or eating high-potassium foods (such as bananas and orange juice) may help maintain healthy potassium levels. A potential side effect of potassium-sparing diuretics is a dangerously high level of potassium in people who already have a high potassium level or who have kidney disease. Other potential side effects of diuretics include:

1. Frequent urination. Usually lasting for up to six hours, this is the most common side effect of diuretics.
2. Dehydration. Thirst, dry mouth, dizziness, constipation and dark-colored urine may result.
3. Cramps. Low potassium levels can cause cramps.
4. Dizziness and weakness. Older people may be particularly susceptible to this side effect, but it often resolves after taking the medication for a while.
5. Loss of appetite and vomiting. This side effect may also be related to low levels of potassium

Generally, older patients may be more susceptible to side effects of diuretics and may require lower doses and close observation, but they are routinely prescribed these medications.

    Reply

    Loading...


    Diuretics may cause gout. Diuretics don't cure anything, they mask a problem. Your doctor needs to address the cause of your problem.
    Reply

    Loading...